[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.92.239. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1985

Seizures After Penicillin Administration

Author Affiliations

Manchester Pediatric Group Professional Association 32 W Webster St Manchester, NH 03104

Am J Dis Child. 1985;139(11):1075. doi:10.1001/archpedi.1985.02140130013013

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Sir.—The day prior to receiving the April 1985 issue of AJDC, Drs Silber and D'Angelo reported their experience with Hoigne's syndrome, I saw a 2-year-old boy who had an exact identical reaction to an intramuscular dose of penicillin G benzathine (Bicillin C-R), 1.2 million units given in the buttocks for an acute otitis media and acute pharyngotonsillitis.

Within 2 or 3 s, after the needle had been withdrawn, this patient had a generalized seizure that lasted one or two minutes, followed by a two- or three-minute interval; he subsequently had another generalized seizure, appeared confused for a while, and then within 20 minutes appeared perfectly normal. He was admitted to the hospital for 48 hours, had a normal electroencephalogram, and subsequently was seen about four or five days later and appeared perfectly healthy.

The purpose of this letter is to inquire as to whether or not it would be

First Page Preview View Large
First page PDF preview
First page PDF preview
×